Hail, Union
- When
- July 6, 1:05 PM PST
- Where
- Union County, North Powder
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 45.033, -117.933
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Jul 6, 12:30 PM PST, 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 130 PM PDT THU JUL 6 2006 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...WATER VAPOR IMAGERY SHOWS A TROUGH OF LOW PRESSURE MOVING ONSHORE WA/OR...WITH AN AXIS OF LIFT MOVING INTO CENTRAL WA/OR. TSTMS ARE FIRING UP AHEAD OF THIS FEATURE IN AN UNSTABLE ATMOSPHERE. STORMS ARE BECOMING STRONG/SEVERE ACROSS NE WASHINGTON IN THE OPTIMAL SHEAR REGION. FURTHER SOUTH ACROSS SE WASHINGTON/NE OREGON...SCATTERED SHOWERS/ISOLATED TSTMS ARE THE RULE FOR NOW...WITH A STRONGER CELL OR TWO. THINK THE INTENSITY OF THESE STORMS WILL INCREASE AS THE LIFT AXIS MOVES TO THE EAST DURING THE NEXT 2-4 HRS...WITH ISOLATED STRONG TO LOCALLY SEVERE STORMS POSSIBLE. HAVE INCLUDED DAMAGING WINDS/LARGE HAIL WORDING FROM THE BLUES EAST THIS EVENING...WITH GUSTY WINDS AND SMALL HAIL WORDING FOR THE FOOTHILLS/CENTRAL HIGHLANDS. THE TROUGH WILL EXIT THE AREA BY THE OVERNIGHT HOURS...WITH TSTM ACTIVITY ENDING WEST TO EAST LATE THIS EVENING. THE REMAINDER OF THE SHORT TERM WILL BE FEATURED BY DRIER WEST TO SOUTHWEST FLOW ALOFT AND MORE STABLE CONDITIONS. TEMPERATURES WILL BEGIN TO WARM BY SATURDAY AS THE FOUR CORNERS HIGH NUDGES NORTHWARD. .LONG TERM...SUNDAY THROUGH THURSDAY...MODELS IN GOOD AGREEMENT WITH THE RIDGE MOVING TOWARD THE EAST BY MONDAY. THE TROUGH WILL MOVE IN JUST OFF THE COAST WITH A SOUTHWEST FLOW OVER THE AREA THROUGH MIDWEEK. CONDITIONS WILL REMAIN DRY THROUGH THIS TIME AND TEMPERATURES WILL BEGIN TO COOL TOWARD NORMAL BY MIDWEEK. STARTING WEDNESDAY...THE MODELS BEGIN TO DIFFER ON WHEN TO BRING THE TROUGH THROUGH THE AREA AND THUS HAVE KEPT ISOLATED SHOWERS IN THE HIGHER TERRAIN FROM SMALL DISTURBANCES MOVING IN THE SOUTHWEST FLOW. && .AVIATION...VFR CONDITIONS WILL CONTINUE AT ALL TAF SITES AND ALONG ALL TWEB ROUTES FOR THE NEXT 24 HOURS. THUNDERSTORMS IN CENTRAL AND NORTHEAST OREGON AND SOUTHEAST WASHINGTON THIS AFTERNOON COULD LOWER CEILINGS BRIEFLY INTO MVFR DUE TO RAIN SHOWERS. GUSTY WINDS AND HAIL ARE ALSO POSSIBLE WITH THE THUNDERSTORMS. WINDY SURFACE WINDS WILL CONTINUE INTO THE EVENING FOR KDLS. && .PRELIMINARY POINT TEMPS/POPS... PDT 53 87 56 95 / 20 0 0 0 ALW 58 86 60 95 / 20 0 0 0 PSC 54 89 54 97 / 10 0 0 0 YKM 51 84 55 96 / 10 0 0 0 HRI 53 89 54 96 / 10 0 0 0 ELN 53 85 51 93 / 10 0 0 0 RDM 40 88 46 93 / 10 0 0 0 LGD 51 86 49 93 / 30 0 0 0 5J0 47 91 49 97 / 20 0 0 0 DLS 55 85 56 92 / 10 0 0 0 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && TI:GGG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 89/84/84
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
100 PM PDT THU JUL 6 2006
WAZ024-501-502-026>030-ORZ041>044-049-050-501>506-071400-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
100 PM PDT THU JUL 6 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
SLIGHT RISK OF SEVERE THUNDERSTORMS
WALLOWA COUNTY, GRANDE RONDE VALLEY
THUNDERSTORMS
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST
BLUE MOUNTAINS, FOOTHILLS OF THE BLUE MOUNTAINS OF
OF OREGON, NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN
BLUE MOUNTAINS OF OREGON, NORTHERN WHEELER AND SOUTHERN
GILLIAM COUNTIES, JOHN DAY BASIN, OCHOCO-JOHN DAY
HIGHLANDS
ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THIS
EVENING...WITH THE GREATEST THREAT ACROSS EASTERN OREGON AND
WASHINGTON FROM THE BLUES EASTWARD. THE MAIN THREATS WILL BE FROM
BRIEF HEAVY RAIN...SMALL HAIL...AND POTENTIAL WIND GUSTS UP TO
45 MPH. A FEW STORMS MAY BECOME LOCALLY SEVERE ACROSS FAR EASTERN
OREGON LATE THIS AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
A MORE STABLE AIR MASS WILL MOVE INTO THE AREA THROUGH EARLY NEXT
WEEK WHERE TEMPERATURES WILL RETURN TO NEAR SEASONAL NORMALS AND
LITTLE PRECIPITATION IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PENDLETON OR
954 AM PDT THU JUL 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL ROSLYN 47.24N 121.10W
07/05/2006 E1.00 INCH KITTITAS WA PUBLIC
QUARTER SIZED HAIL FELL FROM 340 PM TO 345 PM.
0342 PM HAIL 3 NW CLE ELUM 47.22N 120.99W
07/05/2006 E0.50 INCH KITTITAS WA TRAINED SPOTTER
DIME SIZE HAIL FELL. STRONG WINDS OCCURRED TOO.
0350 PM HAIL 5 NW CLE ELUM 47.23N 121.02W
07/05/2006 E1.50 INCH KITTITAS WA TRAINED SPOTTER
HAIL SLIGHTLY SMALLER THAN GOLF BALL SIZE FELL. HEAVY
RAIN OCCURRING TOO.
0504 PM HAIL N LEHMAN HOT SPRINGS 45.15N 118.66W
07/05/2006 E1.00 INCH UMATILLA OR TRAINED SPOTTER
1 INCH DIAMETER HAIL FELL.
0520 PM HAIL 1 ENE UKIAH 45.14N 118.91W
07/05/2006 E0.88 INCH UMATILLA OR TRAINED SPOTTER
NICKEL SIZED HAIL AND HEAVY RAIN FELL.
0525 PM HAIL STARKEY 45.22N 118.42W
07/05/2006 E1.25 INCH UNION OR PUBLIC
HALF DOLLAR SIZED HAIL FELL AT STARKEY STORE.
0620 PM HAIL STARKEY 45.22N 118.42W
07/05/2006 E0.88 INCH UNION OR PUBLIC
NICKEL SIZED HAIL AND HEAVY RAIN REPORTED AT STARKEY
STORE. VISIBILITY DOWN TO 1/4 MILE.
0655 PM HAIL 21 SE HEPPNER 45.14N 119.25W
07/05/2006 E1.75 INCH MORROW OR PUBLIC
GOLF BALL SIZED HAIL FELL FROM 655 PM TO 700 PM AND
CRACKED WINDOWS IN PICKUP TRUCKS.
0705 PM HAIL 14 ESE HEPPNER 45.28N 119.29W
07/05/2006 E0.88 INCH MORROW OR PUBLIC
NICKEL SIZED HAIL FELL.
0720 PM HAIL 14 E HEPPNER 45.35N 119.26W
07/05/2006 E1.00 INCH MORROW OR PUBLIC
QUARTER SIZED HAIL REPORTED ON STATE HIGHWAY 74 AT MILE
MARKER 66.
&&
SLPRELIMINARY LOCAL STORM REPORT...SUMMARY...CORRECTED
NATIONAL WEATHER SERVICE PENDLETON OR
954 AM PDT THU JUL 06 2006
CORRECTED TO INCLUDE ADDITIONAL REPORTS
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL ROSLYN 47.24N 121.10W
07/05/2006 E1.00 INCH KITTITAS WA PUBLIC
QUARTER SIZED HAIL FELL FROM 340 PM TO 345 PM.
0342 PM HAIL 3 NW CLE ELUM 47.22N 120.99W
07/05/2006 E0.50 INCH KITTITAS WA TRAINED SPOTTER
DIME SIZE HAIL FELL. STRONG WINDS OCCURRED TOO.
0350 PM HAIL 5 NW CLE ELUM 47.23N 121.02W
07/05/2006 E1.50 INCH KITTITAS WA TRAINED SPOTTER
HAIL SLIGHTLY SMALLER THAN GOLF BALL SIZE FELL. HEAVY
RAIN OCCURRING TOO.
0504 PM HAIL N LEHMAN HOT SPRINGS 45.15N 118.66W
07/05/2006 E1.00 INCH UMATILLA OR TRAINED SPOTTER
1 INCH DIAMETER HAIL FELL.
0520 PM HAIL 1 ENE UKIAH 45.14N 118.91W
07/05/2006 E0.88 INCH UMATILLA OR TRAINED SPOTTER
NICKEL SIZED HAIL AND HEAVY RAIN FELL.
0525 PM HAIL STARKEY 45.22N 118.42W
07/05/2006 E1.25 INCH UNION OR PUBLIC
HALF DOLLAR SIZED HAIL FELL AT STARKEY STORE.
0620 PM HAIL STARKEY 45.22N 118.42W
07/05/2006 E0.88 INCH UNION OR PUBLIC
NICKEL SIZED HAIL AND HEAVY RAIN REPORTED AT STARKEY
STORE. VISIBILITY DOWN TO 1/4 MILE.
0655 PM HAIL 21 SE HEPPNER 45.14N 119.25W
07/05/2006 E1.75 INCH MORROW OR PUBLIC
GOLF BALL SIZED HAIL FELL FROM 655 PM TO 700 PM AND
CRACKED WINDOWS IN PICKUP TRUCKS.
0705 PM HAIL 14 ESE HEPPNER 45.28N 119.29W
07/05/2006 E0.88 INCH MORROW OR PUBLIC
NICKEL SIZED HAIL FELL.
0720 PM HAIL 14 E HEPPNER 45.35N 119.26W
07/05/2006 E1.00 INCH MORROW OR PUBLIC
QUARTER SIZED HAIL REPORTED ON STATE HIGHWAY 74 AT MILE
MARKER 66.
&&
SLThe Pendleton radar (KPDT), 102 km away, was scanning. The volume nearest the first event began at 21:04 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2006Every state in 2006This day in weather historyWarnings in Oregon, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526201, 5526202, 5526203, 5526204.